Jump to content
CrazyBoards.org

Adding Wellbutrin to Cymbalta


Recommended Posts

Hi All,

My first post in quite awhile, so I feel like a new guy, but not so.  I think I fell off the face of the Earth during that time- or rather, into the depths of it.

My question is, is it safe to add Wellbutrin to Cymbalta?  (Sorry if this has already been addressed somewhere else).  I'm concerned about hitting norepinephrine twice with the both of them.  I've been taking 60 mg of Cymbalta for about 9 months, and it's just not doing much of anything anymore.  Not that it did much to begin with, but since my health insurance ran out earlier this year, I'm not in the position to experiment much with different combos.

However, things have reached the critical stage for me and I have to try something else.  I also have my first Pdoc appt tomorrow (all my meds have previously been gotten through my regular doc).  Why I never went to one before is insane (so to speak), since I'm sure they'll have a wonderful time sorting through my sob stories of depression, OCD and ADD.

I've been reading the other posts about Wellbutrin and hope that it can help with the paralyzing depression and tiredness I've had for some time now.  Along with Cymbalta, I'm also taking Neurontin, Vicodin and Ambien daily for some physical problems.

Thanks for any advice you can give me...

Mark

Link to comment
Share on other sites

I'm sorry Bianca, I didn't realize you guys had replied after the first couple of posts.  I missed checking in for a few days after getting sick for a week, and thought no one else had replied.  Thanks so much for asking.

I did not get to the psychologist due to being sick, but spoke to my regular doc about everything.  Due to my lack of insurance, he was nice enough to give me a month's worth of Wellbutrin samples along with a prescription for more.

I haven't noticed anything with 150mg of WB, and after two weeks I thought I'd try and add another 150mg to 300. However, the few days I've been on it, it's brought me some anxiety along with not being able to relax so I'm going to go back to the 150mg.

I'm glad to read that I'm not the only one who would get knocked out by the Cymbalta.  Add Neurontin to that mix and I feel like going to back to bed after I get up.  Which I do sometimes.

I have an appt next week with a psychiatrist (made over a month ago) who I hope can help me out with everything.  Due to the money issue, seeing the psychologist too is out of the question for me.

I really won't know where to start when I see her.  My depression is my worst problem right now, over the OCD and ADD.  I do work, but with no insurance.  I had major surgery last year and still have pain problems, helped a bit with the vicodin, but that adds another problem to the list.  I take vicodin for pain AND depression.  As anyone who's taken it for awhile knows, it's a temporary and fake solution to depression, which will get worse.

Sorry, once I get going on my life going down the tubes, well... you know.  Again, I apologize to you and the others, Bianca, for not getting back sooner.

Thanks again.

Mark

Link to comment
Share on other sites

Hi Mark,

I also responded to you on another thread about the same thing.  So you were on WB 300mg for 4 days, right?  and you weren't feeling right?  Was your axiety becoming worse with just the 150mg? 

Yes the Cymbalta made me tired and 150mg of WB counteracted it.  I felt it wasn't doing anything.  My doc said maybe the Cymbalta isn't working and I'd have to switch to an SSRI.  Which I don't want to but we'll see.  She let me up the WB to 300mg to see what that would do before I decided to discontinue. 

The treatment dosage for WB is 300mg.  I think most start on 150mg for about a week or two and then up to the 300mg.  I was on 150mg for a whole month then upped it.  I really had no additional s/e.

Link to comment
Share on other sites

Hey Bianca,

As far as how I felt with 150mg of Wellbutrin, I didn't really notice much of anything after the two weeks.  I then increased to 300mg, and that's when I noticed the symptoms, which got worse by the 4th day.  Anxiety might be too strong a word; it was very uncomfortable, not being able to relax.  Without the ambien at night, I doubt I would have been able to sleep.  It's been a few days back on 150mg, and I feel better.  I'll see what the Pdoc says next week on my first appt.

The reason I upped my dosage in two weeks was because of what I read- others had done the same, felt improvement, etc.  I'll leave it up to the doc on what to do.

So your doctor is thinking about switching you to an SSRI?  Before my Cymbalta (on it now for over 9 months), I was on Zoloft, which worked ok for awhile, then lost it's effect.

I'm almost afraid to stop using the Cymbalta.  I missed one dose about a month ago, and felt terrible until I was able to get more pills the next day.  Coming off Zoloft was fine, no reactions.  From what I read here, that's the way it is with Cymbalta.

Mark

Link to comment
Share on other sites

Here's my new update to my story:

I'm thinking adding something regular for the anxiety and dropping back down to 60mg will help.  We upped to 90mg b/c my anxiety was still coming through.  I wanted to exhaust my options on what I was already taking that way I knew for definite that wasn't working.  And then I would switch if possible.... Let me know what you think.

I went to see my tdoc yesterday and she really thingks my anxiety is my biggest problem.  She reccommended klonopin over valium by far.  I have an appt to see my GP on tues am.  I'm going to ask him for klonopin.  He knows my tdoc and I'll say I've seeing her regularly for a while and that I don't have my next pdoc appt for a few months now since my meds are steady.  I think he'll do it.  That way I can try it out for a few weeks before I have my appt with her.  I think if that works I'm going to titrate back down to 60mg.  If I feel ok then I'll stay on it.  If I don't then I'm going to do the prozac bridging and maybe just go back to prozac.  For the period I was on it I can't remember how I felt at all.  My tdoc said that I did very well on it.  I think the Norepinephrin is focking me up.  So wish me luck and I'll keep you updated.

By the way when I upped to 300mg it barely effected me.  It really does act differently in many people. You do know that 300mg is the trx dose...

B

Link to comment
Share on other sites

Bianca,

I agree with you about wanting to make sure you've exhausted a med before you give up on it.  That's why I asked about Cymbalta's effect at 90mg and above.  On the other hand, I don't want to beat a dead horse.

I read in your other post about looking into it as a possible pain reliever at higher doses; I'll ask the pdoc when I see her next week.

I actually did something pretty stupid weeks ago.  Among all the sample boxes of Wellbutrin my GP gave me, he also gave me a bunch of Cymbalta samples too.  I thought they were all 30mg boxes; that's what I saw in the bag.  Started taking two pills a day, and all week I felt totally out of it.  Turns out they were 60mg pills, so I was taking 120mg a day for a week.  Along with starting the WB too.  I don't think I'll tell the pdoc about this one.

So anxiety is your big issue, huh?  I'm not that familiar with klonopin.  I tried xanax for awhile (as a possible substitute for vicodin), but all it did was put me to sleep and wake up with a headache every time.  I'm surprised when you upped to 300mg of the WB that it didn't increase your anxiety, but like you said, everyone is different.

I originally thought serotonin was the answer to my problem(s), then norepinephrine.  The WB is supposed to reup dopamine too, so I'm really going to give this a chance.  It sounds like it usually ends up being a combo of meds that works best for people; it just takes the time to find that combo that's just right for you.

Hopefully you'll find yours soon too.

Mark

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...